MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-18
Medical Device Problem Codes Retraction Problem (1536); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id fg15150-0615-1s (unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline failed to open in the distal section.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the left internal carotid artery c5 segment with a max diameter of 5.2mm and a 3.8mm neck diameter.The landing zone was 4.2mm distally and 4.9mm proximally.It was noted the patient's vessel tortuosity was moderate.Dapt (dual antiplatelet treatment) was administered.The angiographic result post procedure showed there was significant retention of contrast agent in the aneurysm.The procedure was successfully completed.It was reported that a dense mesh stent ped-475-18 was selected for implantation.During deployment, the stent could not open properly, even after more than 50% of the stent had been deployed.The tip end remained unable to open.The decision was made to withdraw and redeploy the stent, but it could not be retrieved, so the entire system was then removed from the patient.The pipeline was not positioned in a bend.The pipeline was resheathed less than or equal to 2 times.There were no additional steps or other devices required to open the pipeline.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a phenom microcatheter.
 
Additional Manufacturer Narrative
- updated b5, d9 - h3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.H6: the evaluation codes have been updated for this event medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received.The cause of the failure to open and the resistance was not determined.A continuous saline flush was administered and maintained as indicated in the ifu.No damage to the pipeline pushwire or catheter was observed.
 
Additional Manufacturer Narrative
H3: product analysis ¿as found condition: the pipeline flex shield braid and phenom 27 returned for analysis within shipping box; within an opened pipeline flex shield outer carton; and within a dispenser coil.The pipeline flex shield pushwire was not returned for analysis.Therefore, any contributing factors could not be assessed.However, the pipeline flex shield braid was returned stuck within catheter hub.¿damage location details: the distal and proximal ends of pipeline flex shield were found fully opened and damaged.No flash or voids molded were observed in the hub.The catheter body was found to be kinked at ~3.8cm from distal ends.The catheter tip and marker band were examined; and no damage was found.No other anomalies were observed.¿testing/analysis: the total and usable lengths of the catheter were measured to be within specifications.The catheter was cut to remove the braid from the catheter hub.The catheter was flushed with water and water exited out from the distal tip.Conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure /incomplete open at distal as the distal end of pipeline flex shield braid was found fully opened and damaged.However, the root cause for damage could not be determined.Possible causes of failure/incomplete to open include vessel tortuosity and damage braid.It was noted the patient's vessel tortuosity was severe.It is likely the severe vessel tortuosity may have contributed to the reported issues.Additionally, the pipeline flex shield could not be confirmed to have pushwire break/separation as the pipeline flex shield pushwire was not returned for analysis.Therefore, any contributing factors could not be assessed.There is no complaint against the phenom 27 catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23988410
Report Number2029214-2026-00023
Device Sequence Number10717286
Product Code OUT
UDI-Device Identifier00763000449469
UDI-Public(01)00763000449469(17)280825(10)D060517
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-18
Device Catalogue NumberPED2-475-18
Device Lot NumberD060517
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2025
Supplement Date Received by Manufacturer01/21/2026
02/12/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date02/11/2026
02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age30 YR
Patient SexFemale
Patient Weight44 KG